MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 3.0MM CRSE DMND MTCH HD, 13CM; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 3.0MM CRSE DMND MTCH HD, 13CM; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 8450107030DC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return to manufacturer.
 
Event or Problem Description
It was reported that during an med (micro endoscopic discectomy) procedure, the bur broke along the shaft.It was also reported that there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
Investigation results indicate that the returned bur experienced a high fluctuating axial force (heavy use) which increased the stress at the unsupported mid curved location of the bur.The ifu of attachments associated with this device warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with the cutting accessory.Excessive pressure may bend or fracture the cutting accessory." the quality investigation is complete.
 
Event or Problem Description

Brand Name
3.0MM CRSE DMND MTCH HD, 13CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7550183
Report Number0001811755-2018-01019
Device Sequence Number283708
Product Code HBE
UDI-Device Identifier07613327134650
UDI-Public07613327134650
Combination Product (Y/N)N
PMA/510(K) Number
K143540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Catalogue Number8450107030DC
Device Lot Number16322017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5407120900 SN UNKNOWN; 5407120950C SN UNKNOWN